MAUDE Adverse Event Report: SCIENTIA VASCULAR ARISTOTLE; GUIDEWIRE

SCIENTIA VASCULAR ARISTOTLE; GUIDEWIRE
Model Number 00897
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a aneurysm case using an aristotle 24 (a24-200-002) guidewire by radial access the physician noted the catheter kinked and the guidewire got caught and stretched.The physician mentioned the guidewire performing well going into the ica and the guidewire tip was responding as expected up until the guidewire broke.The physician also mentioned they decided to perform the procedure through the arm / shoulder and that it was a tortuous pathway with a sharp turn and was hard to navigate.The physician lost tip control when they witnessed the catheter kinking and the guidewire stretching.The physician pulled everything out and decided to switch access to the groin instead using a new aristotle 24.The procedure was completed without issue.
 
Additional Manufacturer Narrative
The manufacturing evaluation indicates that lot number: 020197 met the release criteria, no abnormalities were found on the guidewire that would indicate the corewire had slipped out of the dome, or that the break could have been caused by a material or manufacturing defect.As discussed with the doctor, they mentioned that they witnessed a kink on the microcatheter, there was a sharp turn before the guidewire broke and stretched.There is no way to confirm what caused the guidewire to break, due to the conversation with the doctor regarding this complaint, and the images collected during the investigation, they do not indicate that the guidewire break and stretching was due to a design or manufacturing defect.Because the doctor was able to complete the procedure and no patient injury occurred, therefore no update to the risk documentation is necessary.

Brand Name
ARISTOTLE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
SCIENTIA VASCULAR
2460 south 3270 west
west valley city UT 84119
Manufacturer (Section G)
SCIENTIA VASCULAR
2460 south 3270 west
west valley city UT 84119
Manufacturer Contact
joshua verlac
2460 south 3270 west
west valley city, UT 84119
MDR Report Key23699343
Report Number3009546466-2025-00018
Device Sequence Number21102973
Product Code MOF
UDI-Device Identifier00818075010134
UDI-Public00818075010134
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K231954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number00897
Device Catalogue NumberA24-200-002
Device Lot Number020197
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Initial Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC PHENOM 27 CATHETER.; MEDTRONIC RIST GUIDE CATHETER.
Patient SexUnknown